Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 438, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2011, 4:49 PM CDT for Forrest County, Jones County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 10, 2011, 5:19 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Jones County, MS
The radar
The Mobile radar (KMOB), 120 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS54 KJAN 102149
SVRJAN
MSC035-067-102230-
/O.NEW.KJAN.SV.W.0438.110610T2149Z-110610T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
449 PM CDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
SOUTHEASTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
* UNTIL 530 PM CDT
* AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF OVETT MOVING SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3154 8927 3166 8893 3144 8892 3143 8893
3143 8912 3140 8913 3139 8914
TIME...MOT...LOC 2149Z 061DEG 6KT 3154 8895
$$
MRM2 follow-up statements
635
WWUS54 KJAN 102213
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT FRI JUN 10 2011
MSC035-067-102230-
/O.CON.KJAN.SV.W.0438.000000T0000Z-110610T2230Z/
JONES MS-FORREST MS-
513 PM CDT FRI JUN 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EXTREME NORTHEASTERN FORREST AND SOUTHEASTERN JONES COUNTIES...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OVETT MOVING SOUTHWEST AT 5 MPH. ANOTHER STRONG STORM WAS LOCATED
NEAR ELLISVILLE...WHICH SHOULD DEVELOP AND MOVE INTO THE WARNED AREA
BY 520 PM.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3154 8927 3166 8893 3144 8892 3143 8893
3143 8912 3140 8913 3139 8914
TIME...MOT...LOC 2212Z 061DEG 6KT 3152 8899
$$
MRM970
WWUS54 KJAN 102219
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT FRI JUN 10 2011
MSC035-067-102229-
/O.CAN.KJAN.SV.W.0438.000000T0000Z-110610T2230Z/
JONES MS-FORREST MS-
519 PM CDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN FORREST
AND SOUTHEASTERN JONES COUNTIES IS CANCELLED...
LAT...LON 3154 8927 3166 8893 3144 8892 3143 8893
3143 8912 3140 8913 3139 8914
TIME...MOT...LOC 2219Z 061DEG 6KT 3152 8900
$$
17What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:46 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 10, 3:46 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 346 PM CDT FRI JUN 10 2011 ...THE HEAT IS RETURNING TO THE REGION... .UPDATE...HAVE UPDATED THE FORECAST TO REFLECT THE DIMINISHING COVERAGE OF CONVECTION THIS EVENING. ISOLATED STORMS WILL REMAIN FOR THE NEXT COUPLE OF HOURS BUT THE RISK OF SEVERE IS DECREASING RAPIDLY WITH THE APPROACH OF SUNSET. STILL LOOKING FOR THE AREA TO BE RAIN FREE BY 10 PM. && .DISCUSSION...CONVECTION HAS HAD A LATER START TODAY...BUT THERE ARE SOME CONVECTIVE CLUSTERS ONGOING ACROSS SOUTHERN AL WHICH ARE MOVING WESTWARD AND SHOULD INTERACT WITH TOWERING CU ACROSS THE E-CENTRAL/SE PORTION OF THE CWA LATER THIS AFTERNOON/EVE. CURRENT POP FORECAST HANDLES THIS WITH LINGERING ACTIVITY GOING UNTIL 8-9 PM. SAME THINKING GOES FOR THE INTENSITY OF THIS ACTIVITY...THERE REMAINS ENOUGH LAPSE RATE OUT THERE TO SUPPORT SOME STRONG STORMS WITH A COUPLE SVR STORMS NOT OUT OF THE QUESTION. LOOK FOR SKIES TO CLEAR WITH ANY CONVECTIVE DEBRIS ALSO GOING AWAY BY 10 PM. OVERNIGHT LOWS WILL BE SIMILAR TO THIS MORNING AND GUID WAS PRETTY GOOD. HOWEVER...DID OPT TO LOWER A SITE OR TWO BASED OFF PERSISTENCE. SATURDAY WILL BE VERY SIMILAR TO TODAY. THE CONVECTIVE ACTIVITY WILL BE ISOLATED AND WAIT UNTIL LATER IN THE AFTERNOON TO FIRE AND MAINLY OCCUR ACROSS THE SE/S PORTION. STEEP LAPSE RATES WILL AGAIN EXIST AND LIKE TODAY...A FEW STRONG/POSSIBLE SVR STORM COULD OCCUR. SFC TEMPS WILL BE IN THE MID 90S AND THIS WILL SERVE TO SUPPORT A BIT MORE INSTABILITY THAN TODAY ALONG WITH MORE INVERTED V SOUNDING PROFILES. FOR SUN-WED...THINGS BECOME MORE INTERESTING AND HOTTER. BY LATER IN THE WEEKEND...WE WILL SEE THE UPPER RIDGE BUILD A BIT TO OUR WEST AND PLACE US ON THE EASTERN PERIPHERY OF THIS FEATURE. THIS RIDGE WILL NOT BE AS AMPLIFIED/STRONG AS LAST WEEK...BUT WILL SERVE TO HEAT THINGS UP IN THE LOWER LEVELS. LOOK FOR TEMPS TO RANGE FROM 95-98...IF NOT A TAD WARMER IF THINGS SET UP JUST RIGHT. LOW LEVEL TRAJECTORIES WILL HAVE SOME SORT OF NORTHERLY COMPONENT AND THAT USUALLY LEADS TO 95-100 DEGREES. AT THIS TIME...TWEAKED GUID UP A BIT...BUT DID NOT GET TOO AGGRESSIVE DUE TO PERSISTENT CONVECTIVE CHANCES. ON THAT NOTE...THE SUN-WED PERIOD LOOKS TO BE A BIT ACTIVE IN THE CONVECTIVE DEPARTMENT. AT THIS TIME...POPS ARE ONLY RUNNING 20-30%...BUT WITH ANY STORM...THE POTENTIAL WILL EXIST FOR SVR WEATHER. THE DEVELOPING NW FLOW TYPICALLY SUPPORTS MORE ACTIVE SUMMER TYPE STORMS AS LAPSE RATES WILL BE VERY STEEP. ADDITIONALLY...GUID IS INDICATING A WEAK(BUT PERSISTENT) SFC TROUGH LINGERING ACROSS A PORTION OF THE CWA NEXT WEEK. THIS WILL SERVE TO PROVIDE A LOW LEVEL FOCUS AND USUALLY RESULTS IN VERY WARM TEMPS. THE COMBINATION OF UPPER 90S TEMPS...STEEP LAPSE RATES...SBCAPE 3000 J/KG AND POTENTIALLY SOME MID LEVEL FLOW >20KTS...WILL LEAD TO SVR STORMS. AT THIS TIME...BEING ON THE EDGE OF THE UPPER RIDGE MAKES IT A TOUGH FORECAST BECAUSE IT WILL BE A FINE LINE BETWEEN NO STORMS AND SVR STORMS. EITHER WAY...THE POTENTIAL IS THERE AND WE WILL BEGIN TO MENTION THIS RISK FOR AT LEAST ISO SVR STORMS SUN-WED IN THE HWO. /CME/ && .AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL INTO TONIGHT. EXPECT CONVECTION TO END SHORTLY AFTER SUNSET THIS EVENING...WITH PATCHY FOG FORMING TOWARD DAY BREAK EARLY SATURDAY MORNING. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19/03
Hazardous weather outlook, Jun 10, 2:46 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT FRI JUN 10 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY... A FEW STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS LOCATIONS MAINLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON INTO THE EARLY EVENING...AND AGAIN SATURDAY AFTERNOON AND EARLY EVENING. THE MAIN RISK WITH THE MOST INTENSE STORMS DURING THESE TIMES WILL BE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY... ISOLATED STRONG AND SEVERE STORMS WILL BE POSSIBLE EACH AFTERNOON FROM SUNDAY THROUGH WEDNESDAY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS WITH THE MOST INTENSE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:13 PM CDT | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 8 days |
| Jun 10, 5:40 PM CDT | Special Weather Statement | JAN | Covington | 40 min |
| Jun 10, 5:44 PM CDT | Special Weather Statement | JAN | Covington | 41 min |
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Jun 10, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 38 min |
| Jun 10, 6:09 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jun 10, 6:16 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
| Jun 10, 6:49 PM CDT | Special Weather Statement | JAN | Smith | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.